Alert archive / Idaho / Wind Advisories in 2019
Wind Advisory 10, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Oct 28, 2019, 2:25 AM PDT for Clearwater County, Idaho County, Idaho. It took effect at Oct 28, 2019, 3:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2019, 2:25 AM PDT (09:25 UTC)
- In effect from
- Oct 28, 2019, 3:00 PM PDT
- Expired
- Oct 28, 2019, 8:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023 WWUS75 KMSO 280925 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 325 AM MDT Mon Oct 28 2019 IDZ005-007-290300- /O.NEW.KMSO.WI.Y.0010.191028T2200Z-191029T0300Z/ Northern Clearwater Mountains-Orofino/Grangeville Region- 225 AM PDT Mon Oct 28 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, Camas Prairie, Grangeville and vicinity, and Greer Grade. * WHEN...From 3 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
062 WWUS75 KMSO 280936 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 336 AM MDT Mon Oct 28 2019 IDZ005-007-290300- /O.CON.KMSO.WI.Y.0010.191028T2200Z-191029T0300Z/ Northern Clearwater Mountains-Orofino/Grangeville Region- 236 AM PDT Mon Oct 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. Snow showers could bring up to 1 inch of total accumulation. * WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, Camas Prairie, Grangeville and vicinity, and Greer Grade. * WHEN...From 3 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
178 WWUS75 KMSO 290245 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 845 PM MDT Mon Oct 28 2019 IDZ005-007-290345- /O.EXP.KMSO.WI.Y.0010.000000T0000Z-191029T0300Z/ Northern Clearwater Mountains-Orofino/Grangeville Region- 745 PM PDT Mon Oct 28 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds will continue to decrease as the cold front moves south of the area. Lingering snow showers will be possible through 9pm PDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:13 PM PDT, 12 hours 12 minutes earlier.
Area forecast discussion, Oct 27, 2:13 PM PDT, 12 hours 12 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
313 PM MDT Sun Oct 27 2019
.DISCUSSION...Snow returns on Monday with the next push of cold air.
Wind and snow first begins along the Divide Monday morning and is
expected to transition to the west, reaching north-central Idaho by
Monday evening. Gusty north and east winds will cause blowing snow,
reduced visibility, and very choppy conditions on Flathead Lake. The
main area of snow is forecast to arrive along the I-90 corridor
during Monday afternoon. There are indications that snow could fall
with high intensity during the afternoon and evening. The
combination of snow, wind, and quickly dropping temperatures will
lead to travel impacts during the afternoon and evening commute.
These impacts may linger into the overnight, especially over central
Idaho and Lemhi County.
Winds on Monday night will produce wind chill temperatures ranging
from negative 10 to negative 20 degrees.
Cold temperatures will remain for the majority of the week.
Wednesday morning may be the coldest with single digit readings
and well below zero along the Divide.
Temperatures slowly moderate toward the end of the week and a weak
weather system may bring light snow back into the forecast.
&&
.AVIATION...Light snow showers and obscured terrain will linger
through the evening along the Continental Divide. The next weather
system will arrive overnight and will bring cloud cover and snow
first to locations along the Divide. The front will move in from
the east and cause snow, lowered ceiling/visibility and gusty east
and northeast winds during Monday. Model guidance are showing the
potential for strong banded snow showers during Monday afternoon,
which may result in very low visibility and blowing snow. Conditions
are expected to dry out Monday night, but east winds and very cold
winds chills should be planned for.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory from 6 AM Monday to 3 AM MDT Tuesday
Butte/Blackfoot Region.
Winter Weather Advisory from 9 AM Monday to 3 AM MDT Tuesday
Lower Clark Fork Region.
Winter Weather Advisory from 6 AM to 6 PM MDT Monday
Flathead/Mission Valleys.
Winter Weather Advisory from 3 AM to 6 PM MDT Monday West
Glacier Region.
Winter Weather Advisory from 6 AM Monday to 3 AM MDT Tuesday
Bitterroot/Sapphire Mountains.
Winter Weather Advisory from 6 AM Monday to 3 AM MDT Tuesday
Potomac/Seeley Lake Region.
Winter Weather Advisory from 9 AM Monday to 3 AM MDT Tuesday
Missoula/Bitterroot Valleys.
ID...Winter Weather Advisory from 8 AM Monday to 2 AM PDT Tuesday
Southern Clearwater Mountains.
Winter Weather Advisory from noon Monday to 3 AM MDT Tuesday
Eastern Lemhi County...Western Lemhi County.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 8:58 AM PDT | Wind Chill Advisory | MSO | Lemhi | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.